Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


crixivan and kidney trouble
Mar 4, 1997

Dear Dr. Gallant, Thank you for providing such a wonderfully needed service. I am a 39 old PWA female, infected since 1984. Five weeks ago, I had a T-cell count of 152 and viral load of 50,000. I began taking Crixivan, 3TC and d4T. I have faithfully drank 64-80 ounces of water daily. Last week I developed kideny pain (on one side) and blood in my urine. I had a urine culture that came back negative. I am taking Bactrim for PCP prevention, and added a 7-day prescription of Cipro as my physician says I can have an kidney infection even though the culture was negative. My question is, could the blood in my urine and pain in my kidney be a side effect of the Crixivan (kidney sludge), and, if so, is there anything I can do to prevent it's reoccurance?

Response from Dr. Gallant

If you have flank pain and blood in your urine (and are not having your period)you may have a kidney stone (or kidney "sludge"). It's also possible that you had a kidney infection but that the Bactrim prevented the bacteria from growing in the culture.

You didn't say whether you're better now. If you had a stone and it passed then you can probably continue taking your Crixivan and drinking your 1.5 - 2 quarts of water per day. If you're still having pain, it might be necessary to have a study (ultrasound or IVP) to see what's going on and to make sure there's no obstruction. It is sometimes necessary to stop Crixivan temporarily in cases where you have a stone that isn't passing.



Previous
gastrointestinal problems with ratonavir & Saquinavir
Next
Protease Inhibitors and Pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement